Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 27, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 5, 2014, 3:42 AM CST for 7 counties in Minnesota; 8 counties in Iowa; 13 counties in Wisconsin. It took effect at Feb 5, 2014, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 5, 2014, 9:00 PM CST
- Expired
- Feb 6, 2014, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS43 KARX 050942 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 342 AM CST WED FEB 5 2014 ...BITTERLY COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .ANOTHER SHOT OF BITTERLY COLD AIR WILL MOVE INTO THE REGION TONIGHT WITH TEMPERATURES FALLING INTO THE SINGLE DIGITS TO TEENS BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ008>010-018-019-029-MNZ086-087-094-095-051745- /O.NEW.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 342 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY. * WIND CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 051745- /O.NEW.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 342 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WETENKAMP
7 follow-up statements
181 WWUS43 KARX 051711 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1111 AM CST WED FEB 5 2014 ...BITTER COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .ANOTHER SHOT OF ARCTIC AIR WILL MOVE INTO THE REGION TONIGHT WITH TEMPERATURES FALLING INTO THE SINGLE DIGITS TO TEENS BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ008>010-018-019-029-MNZ086-087-094-095-060115- /O.CON.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 1111 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WIND CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 060115- /O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1111 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ RRS
912 WWUS43 KARX 052123 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 323 PM CST WED FEB 5 2014 ...BITTER COLD WIND CHILLS AGAIN TONIGHT AND THURSDAY MORNING... .ANOTHER ARCTIC AIR MASS WILL SPREAD INTO THE AREA TONIGHT. TEMPERATURES BY LATER TONIGHT AND THURSDAY MORNING ARE EXPECTED TO FALL INTO THE 5 BELOW TO 13 BELOW RANGE...THEN REMAIN IN THE 5 BELOW TO 10 BELOW RANGE THROUGH MOST OF THURSDAY MORNING. THESE TEMPERATURES WHEN COMBINED WITH NORTHWEST WINDS OF 5 TO 10 MPH ARE GOING TO PRODUCE WIND CHILLS MAINLY IN THE -20 TO -30 RANGE. IAZ008>010-018-019-029-MNZ086-087-094-095-060530- /O.CON.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 323 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WIND CHILLS OF 20 TO 30 BELOW ZERO LATE THIS EVENING THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 060530- /O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 323 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WIND CHILLS OF 20 TO 30 BELOW ZERO LATER TONIGHT THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ RRS
782 WWUS43 KARX 052357 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 557 PM CST WED FEB 5 2014 ...BITTER COLD WIND CHILLS DEVELOPING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION... .ARCTIC AIR FLOWING IN ON NORTHWEST WINDS HAS ALREADY DROPPED WIND CHILLS TO 10 TO 20 BELOW ZERO WEST OF THE MISSISSIPPI RIVER AS OF 6 PM. LOOK FOR WIND CHILLS TO CONTINUE TO DROP ACROSS THE ENTIRE REGION...RANGING FROM 20 TO 30 BELOW ZERO FROM LATE THIS EVENING THROUGH THURSDAY MORNING. IAZ008>010-018-019-029-MNZ086-087-094-095-060800- /O.CON.KARX.WC.Y.0027.140206T0300Z-140206T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 557 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO FROM LATE THIS EVENING THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 060800- /O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 557 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT TONIGHT THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ AJ
231 WWUS43 KARX 060302 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 902 PM CST WED FEB 5 2014 ...WIND CHILLS CONTINUE TO DROP... .ARCTIC AIR FLOWING IN ON NORTHWEST WINDS CONTINUES TO DROP WIND CHILLS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION. LATE THIS EVENING WIND CHILLS WERE ALREADY 15 TO 25 BELOW ZERO WEST OF THE MISSISSIPPI RIVER. LOOK FOR WIND CHILLS TO CONTINUE TO DROP ACROSS THE ENTIRE REGION...BOTTOMING OUT BETWEEN 20 AND 30 BELOW ZERO THURSDAY MORNING. IAZ008>010-018-019-029-MNZ086-087-094-095-061115- /O.CON.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 902 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 061115- /O.CON.KARX.WC.Y.0027.140206T0600Z-140206T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 902 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT TONIGHT THROUGH THURSDAY MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ AJ
130 WWUS43 KARX 060814 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 214 AM CST THU FEB 6 2014 ...VERY COLD WIND CHILLS THIS MORNING... .WIND CHILLS OF 20 TO 30 BELOW WILL BE FOUND ACROSS THE AREA THIS MORNING. THESE WIND CHILLS ARE BEING PRODUCED BY WEST WINDS OF 5 TO 10 MPH WITH AIR TEMPERATURES IN THE SINGLE DIGITS AND TEENS BELOW ZERO. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061615- /O.CON.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 214 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS OF 20 TO 30 BELOW WILL BE FOUND ACROSS THE AREA THIS MORNING. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ 04
808 WWUS43 KARX 061255 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 655 AM CST THU FEB 6 2014 ...A COLD START TO THE DAY... .WIND CHILLS OF 20 TO 30 BELOW ARE WIDESPREAD ACROSS THE AREA THIS MORNING. IMPROVEMENT IN THE WIND CHILLS WILL OCCUR OVER THE LAST HALF OF THE MORNING AS AIR TEMPERATURES SLOWLY WORK THEIR WAY TO AROUND ZERO. THE WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061800- /O.CON.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 655 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS OF 20 TO 30 BELOW WILL BE FOUND ACROSS THE AREA THIS MORNING. * IMPROVEMENT WILL OCCUR LATE THIS MORNING AS AIR TEMPERATURES SLOWLY RISE TO AROUND ZERO. * THESE COLD WIND CHILLS CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ 04
829 WWUS43 KARX 061741 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1141 AM CST THU FEB 6 2014 ...ANOTHER NIGHT OF BITTER COLD... .CLEAR SKIES WILL HELP TEMPERATURES TUMBLE INTO THE SINGLE DIGITS TO TEENS BELOW ZERO LATE TONIGHT. COUPLE THIS WILL BLUSTERY WEST WINDS AND WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED. CARE SHOULD BE TAKEN TO PROTECT YOURSELF FROM THE COLD LATE TONIGHT THROUGH FRIDAY MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-070145- /O.EXP.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/ /O.NEW.KARX.WC.Y.0028.140207T0600Z-140207T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1141 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * WIND CHILLS OF 20 TO 30 BELOW LATE TONIGHT INTO FRIDAY MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES. && $$ RIECK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 3:28 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 5, 3:28 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CST WED FEB 5 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM CST WED FEB 5 2014
MAIN FORECAST CONCERNS ARE ON WIND CHILLS TONIGHT INTO THURSDAY
MORNING AND THURSDAY NIGHT INTO EARLY FRIDAY MORNING.
LATEST WATER VAPOR IMAGERY SHOWED VIGOROUS UPPER LEVEL WAVE MOVING
ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY AND WAS SLOWLY LIFTING
NORTHEAST. LIGHT SNOW WAS FALLING OVER NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN AND WAS TRYING TO EDGE NORTH TO ALONG THE I-90.
DRY AIR PUSHING IN FROM THE NORTH WAS KEEPING THE SNOW FROM MAKING
MUCH PROGRESS TO THE NORTH.
LIGHT SNOW OR FLURRIES WILL LINGER ACROSS AREAS ALONG AND SOUTH OF
THE INTERSTATE 90 CORRIDOR THIS MORNING...GRADUALLY BECOMING ALL
FLURRIES THIS AFTERNOON AND TAPERING OFF. BITTERLY COLD AIR
PUSHES BACK INTO THE FORECAST AREA TONIGHT IN THE WAKE OF THE
STORM SYSTEM PUSHING EAST OF THE REGION. THE OVERNIGHT LOW
FORECAST IS A BIT CHALLENGING TONIGHT...ESPECIALLY FOR AREAS EAST
OF THE MISSISSIPPI RIVER. CLOUDS LOOK TO LINGER OVER THESE AREAS
INTO THE LATE NIGHT HOURS AND EARLY THURSDAY MORNING AND MAY
PREVENT TEMPERATURES FROM REALLY TANKING. CURRENT THINKING IS THAT
TEMPERATURES WILL PLUMMET INTO THE TEENS BELOW ZERO ACROSS MUCH OF
THE FORECAST AREA BUT THIS MAY NOT BE THE CASE OVER PORTIONS OF
WESTERN INTO CENTRAL WISCONSIN WHERE CLOUDS LINGER. TEMPERATURES
OVER THESE AREA MAY ONLY DROP INTO THE SINGLE DIGITS BELOW ZERO.
NORTHWEST WINDS OF 5 TO 10 MPH WILL PRODUCE BITTERLY COLD WIND
CHILLS OF 20 TO 30 BELOW ZERO OVER NORTHEAST IOWA AND SOUTHEAST
MINNESOTA...AND EVENTUALLY OVER WESTERN AND CENTRAL WISCONSIN AS
THE COLDER AIR BUILDS IN AND CLOUDS LIFT OFF TO THE
EAST/NORTHEAST. WILL ISSUE A WIND CHILL ADVISORY STARTING FOR
TONIGHT INTO THURSDAY MORNING STARTING AT 9 PM OVER MUCH OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA...THEN ACROSS THE REST OF
THE AREA STARTING AT MIDNIGHT.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 328 AM CST WED FEB 5 2014
BITTERLY COLD WINDS CHILLS WILL PERSIST INTO THURSDAY MORNING AND
ARE EXPECTED TO IMPROVE SLIGHTLY THURSDAY AFTERNOON. A COLD DAY IS
IN STORE FOR THE REGION ON THURSDAY WITH HIGHS ONLY MAKING IT INTO
THE SINGLE DIGITS ABOVE ZERO. THE COLD AIRMASS REMAINS OVER THE
REGION THURSDAY NIGHT INTO FRIDAY MORNING WITH 850 MB TEMPERATURES
HOVERING RIGHT AROUND -20 C. PLAN ON OVERNIGHT LOWS RANGING FROM THE
TEENS BELOW ZERO OVER NORTH CENTRAL WISCONSIN TO THE SINGLE DIGITS
BELOW ZERO ACROSS NORTHEAST IOWA. LIGHT WEST/SOUTHWEST WINDS WILL
MAKE IT FEEL EVEN COLDER...PRODUCING WIND CHILLS OF -20 TO POSSIBLY
-30. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED AGAIN THURSDAY
NIGHT INTO FRIDAY MORNING.
FOCUS THEN TURNS TO A TROUGH MOVING ACROSS THE PACIFIC NORTHWEST
FRIDAY NIGHT AND PUSHING INTO THE UPPER MISSISSIPPI RIVER VALLEY
LATE FRIDAY NIGHT INTO SATURDAY. THE GEM AND GFS PRODUCE A SWATCH OF
SNOW ACROSS THE FORECAST AREA...POSSIBLY AS MUCH AS 5 INCHES...WITH
MOST OF THE ACCUMULATION OCCURRING SOUTH OF THE INTERSTATE 94
CORRIDOR. GFS FORECAST SOUNDINGS SHOW A DEEP DENDRITIC GROWTH ZONE
ACROSS THE AREA ON SATURDAY. THE GFS IS SHOWING A LAYER NEARLY 300
TO 350 MB DEEP. THE ECMWF OFFERS A SOLUTION THAT IS FURTHER SOUTH
AND WOULD TAKE THE BULK OF THE SNOWFALL OVER NORTHEAST IOWA INTO FAR
SOUTHERN WISCONSIN. STILL SOME DIFFERENCES TO WORK OUT IN THE
GUIDANCE BUT OVERALL CONFIDENCE IS INCREASING THAT ACCUMULATING SNOW
WILL OCCUR ON SATURDAY. HAVE INCREASED SNOW CHANCES INTO THE 30
TO 50 PERCENT RANGE FOR THIS PERIOD.
ANOTHER COLD SHOT IS EXPECTED ON THE BACK SIDE OF THE DEPARTING WAVE
SATURDAY NIGHT INTO SUNDAY WITH 850 MB TEMPERATURES FALLING INTO THE
-20 TO -22 C RANGE. OVERNIGHT LOWS SATURDAY ARE EXPECTED TO FALL
INTO THE SINGLE DIGITS BELOW ZERO. HIGHS ON SUNDAY WILL REMAIN ON
THE COLD SIDE WITH TEMPERATURES RANGING FROM THE TEENS ABOVE ZERO
OVER FAR NORTHERN WISCONSIN TO THE SINGLE DIGITS ACROSS PORTIONS
OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA. THE SAME STORY FOR
TEMPERATURES GOING INTO EARLY NEXT WEEK WITH HIGHS IN THE SINGLE
DIGITS TO LOWER TEENS AND LOWS MAINLY IN THE SINGLE DIGITS BELOW
ZERO.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1125 PM CST TUE FEB 4 2014
A NORTHERLY FLOW OF DRY...ARCTIC AIR HAS HELPED KEEP SNOW AND
LOWER CEILINGS/VISIBILITIES ASSOCIATED WITH IT WELL SOUTH OF TAF
SITES. WITH THIS NORTHERLY FLOW EXPECTED TO PERSIST INTO THIS
EVENING AND THE SYSTEM PRODUCING THE SNOW TO THE SOUTH LIFTING
OFF TO THE NORTHEAST...HAVE CONTINUED A VFR FORECAST. THERE COULD
BE SOME FLURRY ACTIVITY DURING THE MORNING...PARTICULARLY AT LSE
WHERE SURFACE MOISTURE IS A LITTLE HIGHER...BUT NO RESTRICTIONS TO
VISIBILITY SHOULD OCCUR. REGARDING WINDS...THESE SHOULD STAY
SUSTAINED BETWEEN 10-15 KT AS THE PRESSURE GRADIENT TIGHTENS UP A
BIT. THE STRONGEST WINDS AS USUAL ARE AT RST WHICH COULD EVEN SEE
SOME GUSTS UPWARDS OF 20 KT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
FOR WIZ017-029-032>034-041>044-053>055-061.
MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST THURSDAY
FOR MNZ086-087-094-095.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
FOR MNZ079-088-096.
IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST THURSDAY
FOR IAZ008>010-018-019-029.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
FOR IAZ011-030.
&&
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...AJHazardous weather outlook, Feb 4, 5:45 AM CST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 545 AM CST TUE FEB 4 2014 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055- 061-051145- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE- MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 545 AM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL FALL THROUGH TONIGHT WITH MINOR ACCUMULATIONS EXPECTED. AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS NORTHEAST IOWA INTO SOUTHWESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS OF 20 TO 30 BELOW ARE EXPECTED FOR THURSDAY AND FRIDAY MORNINGS AND WIND CHILL ADVISORIES WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS THROUGH TONIGHT WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-WIZ017-029-032>034-051145- WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 545 AM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS OF 20 TO 30 BELOW ARE EXPECTED FOR THURSDAY AND FRIDAY MORNINGS AND WIND CHILL ADVISORIES WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
Nearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.